MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSPHERE XL 10MMX28CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSPHERE XL 10MMX28CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number SSR181028-20
Medical Device Problem Codes Entrapment of Device (1212); Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The healthcare professional reported during an endovascular embolization procedure targeting a basilar fusiform aneurysm, the aneurysm was treated with a fred¿ flow diverter stent (microvention) and a ¿jailed¿ microcatheter inside the body of the fusiform, per the physician, part of the 10mm x 28cm micrusphere xl (ssr18102820 / l14675) became snagged with a tine of the flow diverter; this caused the coil to detach from the delivery wire of the coil.About half of the coil remained in the parent vessel.Multiple unsuccessful attempts were made to capture the coil with stent retrievers and snares.Ultimately, the physician decided to use enterprise stents to tack the coil outside of the aneurysm to the wall of the basilar artery.It was reported that the patient stayed intubated post-procedure.The duration of the intubation post-procedure was not reported.The patient treatment was delayed due to the time taken to attempt to extract the coil, however, the duration of the delay was not reported.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.[conclusion]: the healthcare professional reported during an endovascular embolization procedure targeting a basilar fusiform aneurysm, the aneurysm was treated with a fred¿ flow diverter stent (microvention) and a ¿jailed¿ microcatheter inside the body of the fusiform, per the physician, part of the 10mm x 28cm micrusphere xl (ssr18102820 / l14675) became snagged with a tine of the flow diverter; this caused the coil to detach from the delivery wire of the coil.About half of the coil remained in the parent vessel.Multiple unsuccessful attempts were made to capture the coil with stent retrievers and snares.Ultimately, the physician decided to use enterprise stents to tack the coil outside of the aneurysm to the wall of the basilar artery.It was reported that the patient stayed intubated post-procedure.The duration of the intubation post-procedure was not reported.The patient treatment was delayed due to the time taken to attempt to extract the coil, however, the duration of the delay was not reported.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (l14675) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Unintended detachment requiring additional intervention is a known complication associated with the use of the micrusphere coil in coil embolization procedures.The coil getting tangled with the flow diverter may have caused the coil to stretch and prematurely detach.This puts the patient at risk for a non-target site embolization, ischemia, or infarct.Hence, the coil¿s premature detachment during placement and entanglement with the flow diverter meets the mdr reporting criteria as a ¿serious injury¿ since additional intervention (i.E.Use of a stent retriever, snares) was required to preclude permanent impairment of a body function or permanent damage to a body structure and also puts the patient at risk for a cerebral infarction.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSPHERE XL 10MMX28CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15526053
Report Number3008114965-2022-00622
Device Sequence Number2507206
Product Code KRD
UDI-Device Identifier00878528009900
UDI-Public00878528009900
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K073442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberSSR181028-20
Device Catalogue NumberSSR18102820
Device Lot NumberL14675
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Initial Report FDA Received Date10/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRED¿ FLOW DIVERTER STENT (MICROVENTION).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown